Originally diagnosed with Lupus which has now been changed to Hughes. My IGM is 114 but I have not been put on any medication-

I am wondering if I need to be on any medication. Is it only if you have had a clot that you are put on medication?

any help would be appreciated. Much thanks.

After 20 years of thinking I have Lupus - this is a new one to get my head around!

9 Replies

oldestnewest
  • Hi and welcome, firstly where are you located? You will need somebody handling your medical care who fully understands the condition. Also many people do have both conditions, I have only recently found out that I have Lupus also, having failed the tests for years despite the obvious symptoms! Your symptoms and medical history will define the type of medication you need. MaryF

  • Hello and welcome

    As my colleague, Mary, has said where are you from and who is managing your APS. You really do need to have a consultant who understands APS (Hughes Syndrome).

    Dave

  • Hi and welcome to this friendly site!

    In one way you can now feel relieved. You have got a diagnose at last. Look at the HSF website where you can get information and also be able to buy some good books about APS. We all have APS here on this site.

    I read "Sticky Blood Explained" by Kay Thackray and then I understood that I had APS.

    Best wishes from Kerstin in Stockholm

  • Thanks everyone,

    So great to find this site.

    I live on Vancouver Island and have a rheumatologist. I occasionally go on plaquinil when my other symptoms get bad (when my platelets and WBC drop) and when I was younger had a stint on prednisone. I was on heparin my whole pregnancy 6 years ago (although at the time the obgyn did not explain why. I suspect now that he had done some lab work and saw the Igm) I am just worried about not being on a blood thinner - from my small amount of reading 114 Igm is pretty high.

    Thanks for the book suggestion. I will check it out.

  • I do agree with my two colieagues.

    Now you must find an APS-doctor. That is a doctor that knows what this illness means. There are very few of them you know. Most of us have had to almost have a fight to be listened to in the right way. Yes you must now be on a blood thinner but if you have high antibodies or not is not so important. I have all the antibodies in high titres here in Sweden but it is very common that we have low antibodies or no antibodies at all. The most important issue is that you have symptoms that need to be anticoagulated and you have now also the proof in your blood,

    You could strart to look at this: apsaction.org. I am sure some other members perhaps will suggest a doctor-

    Talk to your present Rheumatologist and hear what he thinks about a blood thinner A Rheumatologist is the "right" doctor who is supposed to understand this blooddisorder which is a rheumatologic illness also.

    Come back to us and let us hear how it goes for you.

    My best wishes from Kerstin in Stockholm

  • Thanks Kerstin.

    I saw my Rheumatologist yesterday. I expressed concern about not being on a blood thinner and he said if it made me feel better (i think he meant psychologically) I could take 1 baby aspirin every other day. He ordered more lab work which came back and oddly enough now shows my IgM as only being 4.3 (it had previously been 114 and 99) does this low IgM mean that I do not have Hughes? In fact all my lab work (except my complement c3 which was low) were all good -which is rare for me. I have been taking baby aspirin the past week so maybe that lowered it? I only got on average 3 min when I see my dr so I am not getting many questions answered. Any help would be appreciated.

    Thanks again!

  • .Hi, The antibodies that point to APS go up and down. So many ask the same question: Now when they go down does that mean I do not have Huges syndrome anymore?

    An APS-doctor looks at the symptoms and not only the antibodies and he knows they go up and down. Ask for copies for ALL your lab works.

    A Rheumatologist that only see you 3 minutes. Shame on that doctor! I get angry here.

    Now you have seen your Rheumatologist and that he does not understand APS. Now you must see an APS-doctor .Stay on the babyaspirin as he suggested.

    Please let us hear how it goes. Come back if you need more help.

    Best wishes to you from Kerstin in Stockholm

  • Baby-aspirin will not lower your antibodies. An anticoagulating drug only thins your too thick blood. I do not know if you can call a babyaspirin every second day for an anticoagulation drug though. I do not think so but I am not a doctor.

    Kerstin

  • Absolutely do the baby aspirin right now until you find out more; couldn't hurt -- if antibodies were found and your doctor said "you could." But shame on him; I doubt he understands APS well.

    After blood tests showed cardio-lipin antibodies, my rheumatologist who I went to for joint pain issues and Reynauds called me late that night and instructed me to take a baby aspirin. Then the next night he called after results of another test came in and he wanted to make doubly sure I was taking the baby aspirin until he saw me.

    Unfortunately I didn't make my appointment because the bronchitis infection I had turned to pneumonia and I was hospitalized and then they found multiple PEs in my lungs. Too late for aspirin thinning the blood but maybe it helped a bit for me to survive the clots.

You may also like...